Alert archive / Tennessee / Wind Advisories in 2019

Wind Advisory 5, NWS Nashville, TN

April 10, 201938 counties in Tennessee

NWS Nashville, TN issued this wind advisory at Apr 10, 2019, 2:32 PM CDT for 38 counties in Tennessee. It took effect at Apr 11, 2019, 10:00 AM CDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Apr 10, 2019, 2:32 PM CDT (19:32 UTC)
In effect from
Apr 11, 2019, 10:00 AM CDT
Expired
Apr 11, 2019, 8:02 PM CDT
In force
10 hr
Issued by
NWS Nashville, TN
All 38 counties

Bedford County, TN, Cannon County, TN, Cheatham County, TN, Clay County, TN, Coffee County, TN, Cumberland County, TN, Davidson County, TN, DeKalb County, TN, Dickson County, TN, Fentress County, TN, Giles County, TN, Grundy County, TN, Hickman County, TN, Houston County, TN, Humphreys County, TN, Jackson County, TN, Lawrence County, TN, Lewis County, TN, Macon County, TN, Marshall County, TN, Maury County, TN, Montgomery County, TN, Overton County, TN, Perry County, TN, Pickett County, TN, Putnam County, TN, Robertson County, TN, Rutherford County, TN, Smith County, TN, Stewart County, TN, Sumner County, TN, Trousdale County, TN, Van Buren County, TN, Warren County, TN, Wayne County, TN, White County, TN, Williamson County, TN, Wilson County, TN

The radar

The Nashville radar (KOHX), 30 km from the middle of the area, began a volume at 19:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 7.5 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2019-04-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2019-04-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2671 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
17 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

567 
WWUS74 KOHX 101932
NPWOHX

URGENT - WEATHER MESSAGE
National Weather Service Nashville TN
232 PM CDT Wed Apr 10 2019

...Gusty South Winds Thursday...

.An approaching upper level low will bring strong southerly winds
during the day Thursday. Wind speeds of 15 to 30 mph and gusts up
to 45 mph will be possible from mid morning and through the
afternoon in the advisory area. Winds should calm down below
advisory criteria during the early evening hours Thursday.

TNZ005>008-023>028-056>062-075-093>095-111200-
/O.NEW.KOHX.WI.Y.0005.190411T1500Z-190412T0000Z/
Stewart-Montgomery-Robertson-Sumner-Houston-Humphreys-Dickson-
Cheatham-Davidson-Wilson-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Bedford-Wayne-Lawrence-Giles-
Including the cities of Dover, Clarksville, Springfield, 
Greenbrier, Hendersonville, Gallatin, Goodlettsville, Erin, 
Tennessee Ridge, Waverly, New Johnsonville, McEwen, Dickson, 
Ashland City, Kingston Springs, Pegram, Nashville, Lebanon, 
Mount Juliet, Green Hill, Linden, Lobelville, Centerville, 
Hohenwald, Franklin, Brentwood, Columbia, Lewisburg, 
Murfreesboro, Smyrna, La Vergne, Shelbyville, Clifton, 
Waynesboro, Collinwood, Lawrenceburg, and Pulaski
232 PM CDT Wed Apr 10 2019

...WIND ADVISORY IN EFFECT FROM 10 AM TO 7 PM CDT THURSDAY...

The National Weather Service in Nashville has issued a Wind
Advisory, which is in effect from 10 AM to 7 PM CDT Thursday. 

* TIMING...10 AM to 7 PM Thursday.

* WINDS...Sustained south winds of 15 to 30 mph, and gusts up to 
  45 mph.

* IMPACTS...Gusty winds can cause tree and branch damage. Loose 
  outdoor objects may be blown around. High profile vehicles in 
  particular may experience travel difficulties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds over 40 mph are expected. Winds
this strong may blow down a few trees or tree limbs and cause
isolated power outages. Driving may also become difficult,
especially for high profile vehicles. Use extra caution.

&&

$$
3 follow-up statements
383 
WWUS74 KOHX 110851
NPWOHX

URGENT - WEATHER MESSAGE
National Weather Service Nashville TN
351 AM CDT Thu Apr 11 2019

...Gusty South Winds Today through Mid Morning hours on Friday... 

.An approaching weather system will result in strong surface
gradient southerly winds developing across western and central 
locations of the mid state region during the mid morning hours
today. The potential of strong surface gradient winds will also 
shift eastward into Cumberland Plateau Region tonight. Wind speeds
of 15 to 30 mph and gusts up to 45 mph will be possible in the 
advisory areas. Winds should calm down below advisory criteria 
from west to east as the early morning hours through mid morning 
hours on Friday progresses. 

TNZ009-029-030-063-064-077-112100-
/O.EXB.KOHX.WI.Y.0005.190411T1500Z-190412T1200Z/
Macon-Trousdale-Smith-Cannon-De Kalb-Coffee-
Including the cities of Lafayette, Red Boiling Springs, 
Hartsville, Carthage, South Carthage, Gordonsville, Woodbury, 
Smithville, Tullahoma, and Manchester
351 AM CDT Thu Apr 11 2019

...WIND ADVISORY IN EFFECT FROM 10 AM CDT THIS MORNING TO 7 AM 
CDT FRIDAY...

The National Weather Service in Nashville has issued a Wind
Advisory, which is in effect from 10 AM CDT this morning to
7 AM CDT Friday. 

* TIMING...10 AM CDT This Morning to 7 AM CDT Friday.

* WINDS...Sustained south winds of 15 to 30 mph, and gusts up to 
  45 mph. 

* IMPACTS...Gusty winds can cause tree and branch damage. Loose 
  outdoor objects may be blown around. High profile vehicles in 
  particular may experience travel difficulties. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds over 40 mph are expected. Winds
this strong may blow down a few trees or tree limbs and cause
isolated power outages. Driving may also become difficult,
especially for high profile vehicles. Use extra caution.

&&

$$

TNZ010-011-031>034-065-066-078>080-112100-
/O.EXB.KOHX.WI.Y.0005.190412T0000Z-190412T1400Z/
Clay-Pickett-Jackson-Putnam-Overton-Fentress-White-Cumberland-
Warren-Grundy-Van Buren-
Including the cities of Celina, Byrdstown, 
Cummins Falls State Park, Gainesboro, Cookeville, Livingston, 
Jamestown, Allardt, Sparta, Crossville, Fairfield Glade, 
McMinnville, Gruetli-Laager, Tracy City, Altamont, Coalmont, 
Palmer, Beersheba Springs, and Spencer
351 AM CDT Thu Apr 11 2019

...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 9 AM CDT
FRIDAY...

The National Weather Service in Nashville has issued a Wind
Advisory, which is in effect from 7 PM CDT this evening to
9 AM CDT Friday. 

* TIMING...7 PM CDT This Evening to 9 AM CDT Friday.

* WINDS...Sustained south winds of 15 to 30 mph, and gusts up to 
  45 mph. 

* IMPACTS...Gusty winds can cause tree and branch damage. Loose 
  outdoor objects may be blown around. High profile vehicles in 
  particular may experience travel difficulties. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds over 40 mph are expected. Winds
this strong may blow down a few trees or tree limbs and cause
isolated power outages. Driving may also become difficult,
especially for high profile vehicles. Use extra caution.

&&

$$

TNZ007-008-026>028-059>062-075-095-112100-
/O.EXT.KOHX.WI.Y.0005.190411T1500Z-190412T1200Z/
Robertson-Sumner-Cheatham-Davidson-Wilson-Williamson-Maury-
Marshall-Rutherford-Bedford-Giles-
Including the cities of Springfield, Greenbrier, Hendersonville, 
Gallatin, Goodlettsville, Ashland City, Kingston Springs, Pegram,
Nashville, Lebanon, Mount Juliet, Green Hill, Franklin, 
Brentwood, Columbia, Lewisburg, Murfreesboro, Smyrna, La Vergne, 
Shelbyville, and Pulaski
351 AM CDT Thu Apr 11 2019

...WIND ADVISORY NOW IN EFFECT FROM 10 AM CDT THIS MORNING TO
7 AM CDT FRIDAY...

* TIMING...10 AM CDT This Morning to 7 AM CDT Friday.

* WINDS...Sustained south winds of 15 to 30 mph, and gusts up to 
  45 mph. 

* IMPACTS...Gusty winds can cause tree and branch damage. Loose 
  outdoor objects may be blown around. High profile vehicles in 
  particular may experience travel difficulties. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds over 40 mph are expected. Winds
this strong may blow down a few trees or tree limbs and cause
isolated power outages. Driving may also become difficult,
especially for high profile vehicles. Use extra caution.

&&

$$

TNZ005-006-023>025-056>058-093-094-112100-
/O.EXT.KOHX.WI.Y.0005.190411T1500Z-190412T1000Z/
Stewart-Montgomery-Houston-Humphreys-Dickson-Perry-Hickman-Lewis-
Wayne-Lawrence-
Including the cities of Dover, Clarksville, Erin, 
Tennessee Ridge, Waverly, New Johnsonville, McEwen, Dickson, 
Linden, Lobelville, Centerville, Hohenwald, Clifton, Waynesboro, 
Collinwood, and Lawrenceburg
351 AM CDT Thu Apr 11 2019

...WIND ADVISORY NOW IN EFFECT FROM 10 AM CDT THIS MORNING TO
5 AM CDT FRIDAY...

* TIMING...10 AM CDT This Morning to 5 AM CDT Friday.

* WINDS...Sustained south winds of 15 to 30 mph, and gusts up to 
  45 mph. 

* IMPACTS...Gusty winds can cause tree and branch damage. Loose 
  outdoor objects may be blown around. High profile vehicles in 
  particular may experience travel difficulties. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds over 40 mph are expected. Winds
this strong may blow down a few trees or tree limbs and cause
isolated power outages. Driving may also become difficult,
especially for high profile vehicles. Use extra caution.

&&

$$
31
526 
WWUS74 KOHX 111914
NPWOHX

URGENT - WEATHER MESSAGE
National Weather Service Nashville TN
214 PM CDT Thu Apr 11 2019

...Gusty South Winds until Late this Evening...

. An approaching weather system will result in strong, southerly 
winds across western and central locations of the mid-state 
region. Sustained winds of 20-25 mph with gusts as high as 40 mph 
are likely. While it will remain breezy after 1 am, winds are 
expected to remain below criteria levels.

TNZ010-011-031>034-065-066-078>080-112015-
/O.CAN.KOHX.WI.Y.0005.190412T0000Z-190412T1400Z/
Clay-Pickett-Jackson-Putnam-Overton-Fentress-White-Cumberland-
Warren-Grundy-Van Buren-
Including the cities of Celina, Byrdstown, 
Cummins Falls State Park, Gainesboro, Cookeville, Livingston, 
Jamestown, Allardt, Sparta, Crossville, Fairfield Glade, 
McMinnville, Gruetli-Laager, Tracy City, Altamont, Coalmont, 
Palmer, Beersheba Springs, and Spencer
214 PM CDT Thu Apr 11 2019

...WIND ADVISORY IS CANCELLED...

The National Weather Service in Nashville has cancelled the Wind
Advisory. 

While it will be breezy, with southerly gusts of 30-35 mph, Wind
Advisory criteria gusts of 40 mph or greater are not expected.

$$

TNZ005>009-023>030-056>064-075-077-093>095-120600-
/O.EXT.KOHX.WI.Y.0005.000000T0000Z-190412T0600Z/
Stewart-Montgomery-Robertson-Sumner-Macon-Houston-Humphreys-
Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Perry-Hickman-
Lewis-Williamson-Maury-Marshall-Rutherford-Cannon-De Kalb-Bedford-
Coffee-Wayne-Lawrence-Giles-
Including the cities of Dover, Clarksville, Springfield, 
Greenbrier, Hendersonville, Gallatin, Goodlettsville, Lafayette, 
Red Boiling Springs, Erin, Tennessee Ridge, Waverly, 
New Johnsonville, McEwen, Dickson, Ashland City, 
Kingston Springs, Pegram, Nashville, Lebanon, Mount Juliet, 
Green Hill, Hartsville, Carthage, South Carthage, Gordonsville, 
Linden, Lobelville, Centerville, Hohenwald, Franklin, Brentwood, 
Columbia, Lewisburg, Murfreesboro, Smyrna, La Vergne, Woodbury, 
Smithville, Shelbyville, Tullahoma, Manchester, Clifton, 
Waynesboro, Collinwood, Lawrenceburg, and Pulaski
214 PM CDT Thu Apr 11 2019

...WIND ADVISORY NOW IN EFFECT UNTIL 1 AM CDT FRIDAY...

* TIMING...Now until 1 AM CDT Friday.

* WINDS...Sustained south winds of 20 to 25 mph, and gusts up to
  40 mph. 

* IMPACTS...Gusty winds can cause tree and branch damage. Loose 
  outdoor objects may be blown around. High profile vehicles in 
  particular may experience travel difficulties. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds up to 40 mph are expected. Winds
this strong may blow down a few trees or tree limbs and cause 
isolated power outages. Driving may also become difficult, 
especially for high profile vehicles. Use extra caution.

&&

$$

27
271 
WWUS74 KOHX 120102
NPWOHX

URGENT - WEATHER MESSAGE
National Weather Service Nashville TN
802 PM CDT Thu Apr 11 2019

...Wind Advisory is cancelled...

.Although gusty south winds will continue tonight, winds have 
decreased from earlier today and thus the advisory is cancelled.

TNZ005>009-023>030-056>064-075-077-093>095-120215-
/O.CAN.KOHX.WI.Y.0005.000000T0000Z-190412T0600Z/
Stewart-Montgomery-Robertson-Sumner-Macon-Houston-Humphreys-
Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Perry-Hickman-
Lewis-Williamson-Maury-Marshall-Rutherford-Cannon-De Kalb-Bedford-
Coffee-Wayne-Lawrence-Giles-
Including the cities of Dover, Clarksville, Springfield, 
Greenbrier, Hendersonville, Gallatin, Goodlettsville, Lafayette, 
Red Boiling Springs, Erin, Tennessee Ridge, Waverly, 
New Johnsonville, McEwen, Dickson, Ashland City, 
Kingston Springs, Pegram, Nashville, Lebanon, Mount Juliet, 
Green Hill, Hartsville, Carthage, South Carthage, Gordonsville, 
Linden, Lobelville, Centerville, Hohenwald, Franklin, Brentwood, 
Columbia, Lewisburg, Murfreesboro, Smyrna, La Vergne, Woodbury, 
Smithville, Shelbyville, Tullahoma, Manchester, Clifton, 
Waynesboro, Collinwood, Lawrenceburg, and Pulaski
802 PM CDT Thu Apr 11 2019

...WIND ADVISORY IS CANCELLED...

The National Weather Service in Nashville has cancelled the Wind
Advisory. 

Although gusty south winds will continue tonight, winds have
decreased from earlier today and thus the advisory is cancelled.

$$

Shamburger

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this wind advisory went out at Apr 10, 2:26 PM CDT, 6 minutes earlier.

Area forecast discussion, Apr 10, 2:26 PM CDT, 6 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
226 PM CDT Wed Apr 10 2019

.DISCUSSION...

Upper level ridging will provide the mid state with one more warm
and dry day for most of Thursday, however with the upper low
approaching, the surface pressure gradient will ramp up during the
day. This will allow for southerly winds to be around 15 to 30 mph
and gusts up to 45 mph, mainly for areas along and west of I-65.
As the upper low travels northeastward into the Midwest late
Thursday, the cold front will bring precip chances to the area
Thursday evening overnight into Friday morning. The cold front
swings eastward quickly, so precip chances during the afternoon
Friday should be confined to the far eastern areas.

Another upper level trough will begin to work its way eastward
Friday night and into the weekend, which will place a warm
front over the region. Precip chances will return Saturday,
especially in the south during the late morning hours Saturday.
Isolated to scattered showers and maybe a few thunderstorms will
stay in the forecast Saturday afternoon, but as the upper low
strengthens and moves eastward, chances for showers and
thunderstorms will increase, and looks likely Saturday night into
Sunday morning. Deep layer shear is very strong, however
instability remains pretty weak Saturday night. Instability looks
to increase Sunday morning, so there may be some stronger storms
Sunday morning into the early afternoon as the upper low moves
northeastward. As the upper low gets to the Great Lakes region
Sunday night, precip chances will move eastward and Monday looks
to be dry with upper ridging following behind the trough.

Tuesday will warm up a bit more than Monday thanks to the upper
ridge strengthening, however another Plains trough will move
eastward behind and bring precip chances back to the area Tuesday
night and Wednesday. The trough will strengthen quite a bit during
the day Wednesday and into Thursday, but models do not agree on
exact timing of the heaviest precip just yet. Kept in chance pops
for Tuesday night through early Thursday for now.

&&

.AVIATION...
18Z TAF DISCUSSION.

Light and variable winds will become more steady from the southeast
this afternoon and remain persistent through the night as a strong
low pressure area develops over the central plains. As this system
moves closer winds will become more southerly and increase, with
gusts of 25 to 30kts possible tomorrow morning. After 18Z wind
gusts in excess of 30kts are expected. No VIS or CIG restrictions.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      62  82  61  73  54 /   0   0  50  40  30
Clarksville    60  82  56  71  49 /   0   0  80  20  20
Crossville     55  75  59  68  54 /   0   0  60  60  30
Columbia       60  81  60  73  54 /   0  10  50  40  30
Lawrenceburg   60  80  60  72  55 /   0  10  50  30  40
Waverly        63  81  58  73  56 /   0  10  70  30  30

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
Wind Advisory from 10 AM to 7 PM CDT Thursday for Bedford-
Cheatham-Davidson-Dickson-Giles-Hickman-Houston-Humphreys-
Lawrence-Lewis-Marshall-Maury-Montgomery-Perry-Robertson-
Rutherford-Stewart-Sumner-Wayne-Williamson-Wilson.

&&

DISCUSSION......Barnwell
AVIATION........05
Hazardous weather outlook, Apr 10, 5:10 AM CDT, 9 hours 22 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
510 AM CDT Wed Apr 10 2019

TNZ005>011-023>034-056>066-075-077>080-093>095-111000-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
510 AM CDT Wed Apr 10 2019

This Hazardous Weather Outlook is for portions of Middle
Tennessee.

.DAY ONE...Today and Tonight

No hazardous weather expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Breezy south winds 15 to 25 mph with gusts up to 40 mph may
be possible Thursday afternoon into Thursday evening across
the mid state region.

Some strong to a few severe thunderstorms could develop Thursday
night, especially across western portions of the mid state region.
Damaging wind gusts will be the main concern.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed Thursday night.

Spotter Thunderstorm Reporting Criteria...
Tornado
Funnel Cloud
Flooding
Hail >= 1/2 inch
Winds > 50 mph (Measured)
Structural Damage
Trees or Power Lines Down

31

Nearby

Wind Advisories in Tennessee, 2019Every wind advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.